Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 42, NWS Dodge City, KS

November 13, 200827 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Nov 13, 2008, 3:15 PM CST for 27 counties in Kansas. It took effect at Nov 14, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 3:15 PM CST (21:15 UTC)
In effect from
Nov 14, 2008, 9:00 AM CST
Expired
Nov 14, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 132115
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
315 PM CST THU NOV 13 2008

...STRONG NORTHERLY WINDS FRIDAY AFTERNOON...

.A COLD FRONT WILL MOVE DOWN INTO WESTERN KANSAS TONIGHT. SURGING
COLD AIR AND HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE
PRESSURE GRADIENT FRIDAY MORNING. THIS WILL ALLOW STRONG NORTHERLY
WINDS FOR MUCH OF THE DAY. WINDS WILL START TO DECREASE BY EVENING.

KSZ030-031-043>046-061>066-075>081-086>090-140600-
/O.NEW.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
315 PM CST THU NOV 13 2008 /215 PM MST THU NOV 13 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY. 

NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO 35
KT RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE
THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


26
5 follow-up statements
000 
WWUS73 KDDC 140541
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1141 PM CST THU NOV 13 2008

...STRONG NORTHERLY WINDS FRIDAY AFTERNOON...

.A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH SOUTHWEST KANSAS
AND NORTHWEST OKLAHOMA THROUGH THE NIGHT. SURGING COLD AIR AND HIGH
PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE GRADIENT
FRIDAY MORNING. THIS WILL ALLOW STRONG NORTHERLY WINDS FOR MUCH OF
THE DAY. WINDS WILL START TO DECREASE BY EARLY EVENING.

KSZ030-031-043>046-061>066-075>081-086>090-141100-
/O.CON.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1141 PM CST THU NOV 13 2008 /1041 PM MST THU NOV 13 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY. 

NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO
35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL
CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING
AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UMSCHEID
000 
WWUS73 KDDC 141032
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
432 AM CST FRI NOV 14 2008

...STRONG NORTHERLY WINDS FRIDAY AFTERNOON...

.A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH OKLAHOMA TODAY.
HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE GRADIENT...
ALLOWING STRONG NORTHERLY WINDS FOR MUCH OF THE DAY. WINDS WILL
START TO DECREASE BY EARLY EVENING.

KSZ030-031-043>046-061>066-075>081-086>090-141845-
/O.CON.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
432 AM CST FRI NOV 14 2008 /332 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO
35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL
CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING
AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 141039 AAA
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
439 AM CST FRI NOV 14 2008

...STRONG NORTHERLY WINDS TODAY...

.A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH OKLAHOMA TODAY.
HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE
GRADIENT... ALLOWING STRONG NORTHERLY WINDS FOR MUCH OF THE DAY.
WINDS WILL START TO DECREASE BY EARLY EVENING.

KSZ030-031-043>046-061>066-075>081-086>090-141845-
/O.CON.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
439 AM CST FRI NOV 14 2008 /339 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO
35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL
CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING
AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 141621
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1021 AM CST FRI NOV 14 2008

...HOWLING NORTHERLY WINDS TODAY...

.A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH OKLAHOMA AND
NORTH TEXAS TODAY. HIGH PRESSURE BUILDING IN BEHIND THE FRONT HAS
CREATED A TIGHT PRESSURE GRADIENT. THIS HAS BROUGHT STRONG NORTHERLY
WINDS TO THE AREA WHICH WILL CONTINUE THIS AFTERNOON. WINDS WILL START TO
DECREASE BY EARLY EVENING.

KSZ074-084-085-150000-
/O.EXA.KDDC.WI.Y.0042.000000T0000Z-081115T0000Z/
STANTON-MORTON-STEVENS-
INCLUDING THE CITIES OF...JOHNSON CITY...ELKHART...RICHFIELD...
HUGOTON...MOSCOW
1021 AM CST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHERLY WINDS WILL BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS UP
TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MUCH OF FRIDAY
AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ030-031-043>046-061>066-075>081-086>090-150000-
/O.CON.KDDC.WI.Y.0042.000000T0000Z-081115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1021 AM CST FRI NOV 14 2008 /921 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE BY LATE MORNING INTO THE
25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH THROUGH MUCH OF THE
AFTERNOON. WINDS WILL START TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

26
000 
WWUS73 KDDC 142359
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
559 PM CST FRI NOV 14 2008

...NORTHWEST WINDS ON THE DECREASE...

.AS THE ATMOSPHERE CONTINUES TO DECOUPLE, WINDS AT THE SURFACE
WILL DECREASE TO LESS THAN 25 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-150100-
/O.EXP.KDDC.WI.Y.0042.000000T0000Z-081115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
559 PM CST FRI NOV 14 2008 /459 PM MST FRI NOV 14 2008/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

SURFACE WINDS WERE ON THE DECREASE EARLY THIS EVENING WITH
SUSTAINED WINDS OF 20 TO 30 MPH. THESE WINDS WILL DECREASE FURTHER
TO 15 TO 20 MPH TOWARD THE LATE EVENING HOURS.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:09 PM CST, 6 minutes earlier.

Area forecast discussion, Nov 13, 3:09 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
309 PM CST THU NOV 13 2008

.DISCUSSION...

DAYS 1-2...

PRECIP CHANCES TONIGHT AND WINDS TOMORROW WILL BE THE MAIN
FORECAST CONCERNS.

12Z OBS HAD A VERY STRONG JET COMING ONTO THE WEST COAST WITH SAT
DERIVED WINDS OF 210 KTS. MOST OF THE NORTH CENTRAL CONUS WAS
TAKEN UP BY A BROAD TROUGH, AND HEIGHT FALLS AND WV LOOP SHOW A
DECENT SHORTWAVE EMBEDDED IN THIS OVER THE NORTHERN ROCKIES. THIS
SHORTWAVE WILL DIG SOUTHEASTWARD TONIGHT, AND SHOULD HELP PUSH A
COLD FRONT DOWN INTO WESTERN KS. WINDS HAVE ALREADY SHIFTED TO THE
NORTH OVER NORTHWESTERN KS, BUT THE TRUE COLD AIR IS STILL UP OVER
NEB. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING. SOME FAIRLY
DRY AIR IS IN PLACE AT 850MB, WHICH COULD KEEP MUCH PRECIP
GENERATED WITH THE FRONT FROM REACHING THE GROUND. HOWEVER, RAIN
SHOWERS HAVE BEEN ONGOING OVER CENTRAL NEB, AND CANNOT COMPLETELY
RULE OUT SOME PRECIP BEING SQUEEZED OUT. WITH DEWPOINTS IN THE 30S
AND 40S, DO NOT THINK THAT TEMPS WILL BE LOW ENOUGH TONIGHT FOR
FROZEN PRECIP. EVEN HYS MODEL SOUNDINGS SHOW PROFILES TOO WARM FOR
SNOW. WILL CONTINUE TO KEEP 20-30 POPS FOR LIGHT RAIN IN OUR
NORTHERN COUNTIES.

THE MAIN PUSH OF COLD AIR WILL COME DOWN INTO SOUTHWEST KS BY
TOMORROW MORNING, WITH A DECENT PRESSURE GRADIENT BEHIND IT HAS
A HIGH BUILDS IN. NAM HAS SOME 25KT WINDS IN OUR NORTHERN
COUNTIES, BUT KEEPS IT SLIGHTLY LESS FURTHER SOUTH. THE RUC ON THE
OTHER HAND, HAS 25 TO 30 KTS ALL THE WAY TO THE OK BORDER. SREF
HAS MODERATE PROBABILITIES FOR SPEEDS OVER 25KTS, AND THERE SHOULD
BE SOME GOOD COLD AIR ADVECTION AND MOMENTUM TRANSFER. GIVEN THAT
THE NAM TENDS TO BE SLIGHTLY TOO SLOW ON WINDS, AND THAT LBL BLOWS
AT ADVISORY CRITERIA WITH VERY LITTLE PROVOCATION, WILL GO AHEAD
AND PUT A WIND ADVISORY OUT FOR FRIDAY LATE MORNING AND AFTERNOON.
DEWPOINTS WILL BE DECREASING INTO THE 20S, BUT WITH COOLER TEMPS
RH VALUES WILL STAY ABOVE 15 PERCENT AND RED FLAG DOES NOT APPEAR
LIKELY AT THIS POINT. HIGHS ON FRIDAY WILL BE LIMITED BY 850MB
TEMPS GETTING DOWN BELOW ZERO, SO READINGS WILL BE MAINLY IN THE
40S EVEN WITH SUN AND SOME DOWNSLOPE.

NORTH TO NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH FRIDAY
NIGHT AND SATURDAY. THE SFC HIGH WILL CONTINUE OVER THE ROCKIES
AND WESTERN PLAINS. WITH LIGHT WINDS AND FAIRLY CLEAR SKIES, ALONG
WITH LOW DEWPOINTS, LOWS FRIDAY NIGHT WILL GET PRETTY COLD.
LOWERED READINGS ANOTHER DEGREE OR SO INTO THE MID 20S. THE SFC
HIGH WILL BREAK UP AND START TO MOVE EAST, WITH A VERY WEAK LEE
TROUGH STARTING TO DEVELOP BY 00Z SUNDAY. 850MB TEMPS WILL GET A
BIT WARMER IN OUR SOUTHWESTERN COUNTIES, BUT STILL BELOW ZERO IN
OUR NORTHEAST. WILL LEAN MORE TOWARDS THE COOLER MET, WITH HIGHS IN
THE 40S STILL UP AROUND HYS, BUT IN THE LOW 50S IN THE EAST.

DAYS 3-7...

OVERALL...DAYS 3 THROUGH 7 ARE EXPECTED BE DRY ACROSS SOUTHWEST
KANSAS WITH A SIGNIFICANT WARMING BEFORE A COOLING TREND FOLLOWS BY
NEXT WEEKEND.

SUNDAY HAS THE POTENTIAL TO BE THE WARMEST DAY OF THE FORECAST WITH
WESTERLY DOWNSLOPE COMPONENT. DRY AIR SHOULD ALLOW TEMPERATURES TO
EASILY FALL INTO THE 30S FOR LOWS SUNDAY NIGHT. AS A SURFACE HIGH
PRESSURE RIDGE BEGINS TO BUILD SOUTHWARD THROUGH THE GREAT
PLAINS...RELATIVELY LIGHT SURFACE WINDS WILL CHANGE TO THE NORTH
DURING THE MONDAY TIMEFRAME PROVIDING LIGHT FLOW. COOLER AIR SHOULD
DROP HIGHS ON MONDAY BY ABOUT 7 DEGREES ON AVERAGE FROM SUNDAYS
VALUES...BUT STILL REMAIN ABOVE NORMAL FOR MID NOVEMBER.

FOR DAYS 5 THROUGH 7...BOTH THE ECMWF AND GFS MODELS INDICATE A
RAPIDLY MOVING VIGOROUS MID LEVEL SHORTWAVE AROUND THE TUESDAY
TIMEFRAME...WHICH WOULD CRASH HEIGHTS OVER THE NORTHERN
PLAINS...DRAWING SOUTHWARD COOLER AIR MOST LIKELY BY TUESDAY NIGHT.
FOR THE MIDDLE POINT OF THE WEEK WE HAVE FORECAST TEMPERATURES NEAR
THE WARMER GFS MOS EVEN ON WEDNESDAY WHEN GFS BRINGS FRONT THROUGH
AROUND 12Z. WILL STAY WITH THE WARMER FORECAST  FOR NOW SINCE TIMING
UNCERTAINTY AND MODELS MAY PERHAPS CHANGING SOLUTIONS...AND WOULD
PREFER TO SEE SOME RUN TO RUN CONSISTENCY.

LOOKING FARTHER AHEAD INTO WEEK 2...BOTH THE ECMWF AND GFS
INDICATE A FLATTENING OF THE UPPER FLOW WITH THE 300 MB JET EXTENDED
ZONALLY ACROSS THE NORTHERN TIER OF STATES. NEAR IN THE BOUNDARY
LAYER...A GENERALLY COOLING APPEARS TO BE OCCURRING AS A COLD
CONTINENTAL AIRMASS SINKS SOUTH OF THE JET INTO THE CENTRAL PLAINS.
THE RESULT WOULD MEAN COOLING TEMPERATURES WITH TIME AND WEAK
EASTERLY OR SOUTHEASTERLY SURFACE FLOW FROM EASTERN KANSAS. WOULD NOT
EXPECT TO SEE ANY EXTREME EVENTS OCCURRING WITH THIS SET UP...AND
GENERALLY NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT ALL SITES. A
PRE-FRONTAL TROUGH WILL MOVE THROUGH THE  AREA DURING  THE EVENING
PICKING WINDS UP OVER 12 KNOTS AND TURNING WINDS NORTHWESTERLY. THE
BIG CHANGE DURING THE TAF PERIOD IS INCREASING WIND SPEEDS BY AROUND
15-18 UTC FRIDAY AS WINDS WILL BECOME SUSTAINED AT NEAR 30KT WITH
GUSTS ABOVE 40 AT TIMES...LASTING THROUGH THE AFTERNOON OR ROUGHLY
23Z FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  40  48  24  48 /  10  10   0   0
GCK  39  48  24  49 /  10  10   0   0
EHA  38  48  26  51 /   0   0   0   0
LBL  40  49  27  50 /   0   0   0   0
HYS  40  49  24  44 /  30  20   0   0
P28  43  52  26  48 /  20  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/
FRIDAY FOR KSZ030-031-043>046-061>066-075>081-086>090.

&&

FN26/33/33
Hazardous weather outlook, Nov 13, 3:22 AM CST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CST THU NOV 13 2008

KSZ030-031-043>046-061>066-074>081-084>090-141000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
322 AM CST THU NOV 13 2008 /222 AM MST THU NOV 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

24/06

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.